During my visit to my doctor yesterday, he noted that I was also on Pregabalin, which reduces nerve pain … like trigeminal neuralgia. As I’m having some fairly intense side effects from carbamazepine, he suggested we double the dose of pregabalin, which was relatively well tolerated, and subsequently reduce the dose of carbamazepine to one that is sufficient to keep the pain under relative control, but also reduces the side effects from it.
I began my doubled dose of pregabalin last night (300mg twice daily). This morning I feel dizzy as anything but totally awesome. I’m just lying here on the couch with my legs up on the back of the couch (a position I find most comfortable) and I am incredibly dizzy and also feeling quite euphoric. I am definitely rambling.
I usually experience some fairly intense dizziness with pregabalin during the first 1-3 days, as well as some euphoria, and a good mood that continues on. I know what to expect with it. My hope is that the doubled pregabalin will allow me to reduce the tegretol from 400mg twice daily down to 200mg three times daily, or even lower!
But first, get through the dizziness and make sure the pregabalin is taking off that last bit of pain. Then I can start adjusting.